Implications of sharp trace regularity results on boundary stabilization of the system of linear elasticity. (English) Zbl 0913.93062

The purpose of this very important paper is the study of a question concerning the problem of uniform-exponential decay of solutions to the elastodynamic system of elasticity using boundary feedback control. Energy dissipation is introduced via linear velocity feedbacks acting through a portion of the boundary as traction forces. Two primary goals are achieved: First, these results are proven without the imposition of strong geometric assumptions on the controlled portion of the boundary (thus extending earlier work which required that the domain should be star shaped). Second, the feedback is only a function of velocity (as opposed to the previous one also containing the tangential derivative of the displacement), resulting in a physically viable feedback. The proof of the main result is based on the multiplier method and relies critically on sharp trace estimates for the tangential derivative of the displacement on the boundary as well as on unique continuation results for the corresponding static system.


93D15 Stabilization of systems by feedback
93C20 Control/observation systems governed by partial differential equations
Full Text: DOI


[1] F. Alabau, V. Komornik, Boundary observability, controllability and stabilization of linear elastodynamic systems, Institut de Recherche Mathématique Avancée, 1996 · Zbl 0935.93037
[2] Balakrishnan, A.V., Applied functional analysis, (1981), Springer-Verlag New York · Zbl 0459.46014
[3] Bardos, C.; Lebeau, G.; Rauch, J., Contrôle et stabilisation dans LES problèmes hyperboliques, Contrôlabilité exacte, perturbations et stabilisation de systèmes distribués, (1989), Masson Paris
[4] Dehman, B.; Robbiano, L., La propriété du prolingement unique pour un système elliptique. le système de Lamé, J. math. pures appl., 72, 475-492, (1993) · Zbl 0832.73012
[5] Hörmander, L., The analysis of linear partial differential operators I, (1985), Springer-Verlag New York
[6] Hörmander, L., The analysis of linear partial differential operators III, (1985), Springer-Verlag New York
[7] Horn, M.A., Sharp trace regularity for the solutions of the equations of dynamic elasticity, J. math. systems, estim. control, 8, 217-219, (1998) · Zbl 0920.73027
[8] Horn, M.A.; Lasiecka, I., Asymptotic behavior with respect to thickness of boundary stabilizing feedback for the Kirchhoff plate, J. differential equations, 114, 396-433, (1994) · Zbl 0819.93041
[9] Komornik, V., Exact controllability and stabilization: the multiplier method, (1994), Masson Paris · Zbl 0937.93003
[10] Komornik, V.; Zuazua, E., A direct method for the boundary stabilization of the wave equation, J. math. pures appl., 69, 33-54, (1990) · Zbl 0636.93064
[11] Lagnese, J.E., Boundary stabilization of linear elastodynamic systems, SIAM J. control optim., 21, 968-984, (1983) · Zbl 0531.93044
[12] Lagnese, J.E., Uniform asymptotic energy estimates for solutions of the equations of dynamic plane elasticity with nonlinear dissipation at the boundary, Nonlinear anal., 16, 35-54, (1991) · Zbl 0726.73014
[13] Lagnese, J.E.; Lions, J.L., Modelling analysis and control of thin plates, (1988), Masson Paris · Zbl 0662.73039
[14] Lasiecka, I.; Triggiani, R., Sharp trace estimates of solutions to Kirchhoff and euler – bernoulli equations, Appl. math. optim., 28, 277-306, (1993) · Zbl 0789.35155
[15] Lasiecka, I.; Triggiani, R., Uniform stabilization of the wave equation with Dirichlet or Neumann feedback control without geometric conditions, Appl. math. optim., 25, 189-224, (1992) · Zbl 0780.93082
[16] Lions, J.L., Exact controllability, stabilization and perturbations for distributed systems, SIAM rev., 30, 1-68, (1988) · Zbl 0644.49028
[17] Lions, J.L.; Magenes, E., Non-homogeneous boundary value problems and applications, (1972), Springer-Verlag New York · Zbl 0223.35039
[18] Pazy, A., Semigroups of linear operators and applications to partial differential equations, (1993), Springer-Verlag New York · Zbl 0516.47023
[19] Simon, J., Compact sets in the spaceL_{p}(OTB, Ann. mat. pura appl., 146, 65-97, (1987)
[20] Taylor, M., Pseudodifferential operators, (1981), Princeton Univ. Press Princeton · Zbl 0453.47026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.